COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC
Back to Search Results |
| Model Number |
PRB35-06-100-120 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/02/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that a physician was attempting to use a protege ef self-expanding stent device to treat a right, mid proximal superficial femoral artery lesion in a patient.The lesion was calcified, with little calcification and tortuosity, with plaque and 70% stenosis.The target vessel was a 6mm vessel.The lesion was predilated, the device passed through a previously deployed stent, no resistance encountered when advancing the device, excessive force was not used.It was reported that physician believes the stent in the package was a 6x120 instead of the 6x100 indicated on the packaging; the stent was deployed and placed with no issues.A non-medtronic 6x100 was used balloon.The physician noticed the stent was longer than anticipated and compared it to a 6x100 balloon.Stent was deployed with no resistance.No patient injury reported.
Additional Manufacturer Narrative
Image review five photographic images were provided for analysis.The first image is of the everflex self-expanding peripheral stent system label.The label indicates that the stent diameter is 6mm and the length is 100mm.The label indicates that the 6mm stent is to be used in vessels with a lumen diameter range of 4.5mm to 5.5mm.Two images of the deflated abbot balloon on a cm ruler were provided.The images appear to be duplicates.The radiopaque marker band within the abbot balloon appear to be 90mm apart in the images.Two images of the implant stent and what appears to be the deflated abbot balloon on a guidewire running through the implanted everflex stent were provided, the abbot balloon appears to be significantly shorter than the everflex stent based on the position of its radiopaque marker bands within the stent.The stent image was cropped and enlarged in order to conduct a comparison of the vessel diameter to stent length.The stent appears to be approximately 20 vessel diameters in length.If the targeted vessel diameter is 5mm the stent would be approximately 100mm in length.If the targeted vessel diameter is 5.5m the stent would be approximately 110mm in length.The implanted stent does exhibit some signs of elongation in some of the stent strut cell rows.The elongation does not appear to be severe.When compared to elongation slide it appears to be between 10% and 20% elongated.Closer to 10% elongation than 20%.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.